In my last post I stated that I was starting my journey again but the right way this time. What I didn't realize that day was how literal that comment was actually going to be.
I say a new neurologist yesterday. My last one was awful and never discussed anything with me and brushed off everything I said! This one was amazing! I was at my appointment for over 2 hours which is more than double of any other appointment I had ever had.
As he was doing all these tests on my he made a side comment of how I should've been left handed. Now that might not seem like much but that was HUGE to me! My right hand functions but for me it's definitely not the same. For him to notice that right away and not dismiss it like the other neurologist was such a relief. I asked him if it would get better and he was very truthful and told me that at this point not likely. I'm okay with that. I just wanted someone to understand.
He then proceeded to tell me about my latest MRI. Long and short is that I have very few lesions on my brain and they are older ones. My spinal cord however is not so fortunate. I have new lesions, bigger ones, and at the time of the MRI two of the spots were "active". His concern is that the spine only has so much room that it can afford. And the really bad news is that the meds aren't working.
I've been taking them for almost a year, and for nothing. Now I have to start all over with a new kind. I decided on Rebif. It's taken 3 times a week with skin irritation that looks like bruising that lasts from a week to months. At 3 times a week I will probably always have what looks like bruises. Next is that I need to take a 12 hour Tylenol before and after every injection as it causes flu symptoms of fever, chills, and aches that last for 12-24 hours. This again is 3 times a week. This lasts for 3 months and then you are weaned off of the Tylenol over the period of one month. If after that I still have flu symptoms I have to try a new drug. The last two also cause flu symptoms which is why I had chosen Copaxone in the first place. It had almost no side effects.
With this I also need to have blood work once a month for 6 months and then every 6 months after that because it can cause liver issues and affect your white blood cells.
So when I said I was starting over I definitely did not have this in mind. It's a huge setback emotionally and physically. I'll be starting this in the next 2-3 weeks so if I look like crap I probably feel like it too.
Sorry but I'm feeling kinda ticked about the whole thing. Ahhh maybe my next post will be more encouraging.